ICNC Abstracts, ICNC 2018

Font Size: 
High dose of levodopa and Segawa disease
Madina Taghiyeva

Last modified: 2018-09-09

Abstract


In 1976, Segawa et al. reported dopa-responsive dystonia (DRD) or Segawa disease that is an inherited dystonia which shows symptoms of dopamine decrement due to the deficiency of tyrosine hydroxylase in the terminal of the nigrostriatal dopamine neuron, which is caused by GCH-1 deficiency. DRD manifests itself during early childhood at around ages 5–8 years but also can have a late-onset(variable start age).Here we describe a  case of SD in a 33 year old man whose disease begun at the age of 15 with gait disturbance and Pes cavus of a right limb .There was no other apparent case of any hereditary disorder in the family . After laboratory investigations, imaging studies and the exclusion of other causes of childhood dystonia, the patient were diagnosed with Segawa syndrome. Treatment with low dose L-Dopa showed marked improvement. But patient began to increase L-dopa dose by itself till 2000 mg/day. Soon patient had a worsening of the disease and developed new miopathy symptoms.L-dopa dose was reduced and patient had improvement of symptoms. So we suggest that L-dopa in hight doses can have  negative effects on Segawa disease and   requires strict control over its  dose.


Keywords


Dopa-responsive dystonia (DRD);L-Dopa;Segawa disease

Conference registration is required in order to view papers.